Alert archive / Nebraska / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 263, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 13, 1998, 4:19 PM CDT for Brown County, Nebraska. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 13, 1998, 4:19 PM CDT (21:19 UTC)
- Expired
- Sep 13, 1998, 5:25 PM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Brown County, NE
The radar
The North Platte radar (KLNX), 75 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 4:20 PM CDT | Thunderstorm Wind 52 | Johnstown, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 132118 RRA SVRLBF NEC017-132225- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 419 PM CDT SUN SEP 13 1998 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 525 PM CDT * AT 419 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST SOUTHWEST OF AINSWORTH MOVING EAST NORTHEAST" AT 20 MPH. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... AINSWORTH BY 455 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! TLW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:10 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 13, 2:10 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 210 PM CDT SUN SEP 13 1998 ...FORECAST CONCERNS ARE TSRA/SHRA TIMING AND LOCATION AND TEMPERATURES... SURFACE LOW LOCATED NEAR ABR THIS AFTERNOON WITH FRONT EXTENDING TO NEAR RAP. TROUGH EXTENDS FROM THE LOW TO NEAR ANW AND OGA. THIS FEATURE HANDLED QUITE WELL BY NGM AND MISSED BY ETA. SMALL PULSE -TSRA HAVE FIRED NEAR THIS LINE OVER WEST CENTRAL NE MOVING TO THE NORTHEAST. UPPER LEVEL SYSTEM CONTINUES TO SPIN EAST ACROSS SOUTH CENTRAL WY WITH A SECONDARY CIRCULATION EVIDENT OVER NORTHEAST WY. CLDNS HAS FILLED IN RAPIDLY ACROSS MOST OF CWFA IN ADVANCE OF THE APPROACHING SHRTWV. IN THE SHORT TERM BOTH ETA AND NGM PICKED UP ON THE SECONDARY FEATURE FAIRLY WELL AND ARE QUITE SIMILAR ON THE TIMING OF THE SYSTEM WHILE NGM TAKES THE MAJORITY OF THE ENERGY TO THE NORTH. BEST Q-VECTOR FORCING AND LAYER MEAN VVELS MOVE ACROSS CWFA THIS EVENING INTO THE EARLY MORNING WITH NOT MUCH IN THE WAY OF DYNAMICS REMAINING AFTER 14/12Z ...HOWEVER MOISTURE LINGERS FOR SOME TIME AND THETA-E RIDGE ALSO REMAINS OVER THE AREA THROUGH MOST OF MON. TNGT WILL LEAN MORE TOWARD THE NGM WITH THE BEST INSTABILITY/LAYER MOISTURE/AND POPS OVER THE NORTHERN PART OF CWFA. WOULD EXPECT ADDITIONAL DEVELOPMENT ALONG TROUGH NEAR CO/KS BORDER THIS EVENING SPREADING NORTHEAST INTO SOUTHERN PART OF CWFA. WILL USE FWC TEMP NUMBERS AS OPPOSED TO COOLER FAN. CNSDRBL CLDNS OVER THE REGION AND CAA NOT THAT IMPRESSIVE IN THE FIRST PERIOD. DON'T SEE MUCH CLEARING DURING THE DAY MON...EXCEPT IN THE PANHANDLE WITH STILL ABUNDANT MOISTURE AROUND. WILL HOLD ONTO SMALL MORNING POPS IN THE WEST AND A LITTLE HIGHER POPS FOR THE DAY IN THE EAST. UPPER LEVEL RIDGE BUILDS IN RAPIDLY BEHIND EXITING SHRTWV FOR CLEARING/MOSTLY CLEAR MON NGT AND TUE. TEMP GUIDANCE CLOSE AND WILL FOLLOW. SUGGESTED CCF PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECAST IS CONTAINED WITHIN THE P*RODUCT OMAZFPLBF. LBF EB 056/080 052/080 050 3300 VTN EB 057/078 049/080 051 4300 OGA EB 058/080 053/081 051 3300 IML EB 059/081 053/081 050 3300 BBW EB 057/081 054/081 052 3300 ONL EB 060/081 054/079 051 3300 BOWMAN
In the hours before
Special weather statement, Sep 13, 10:34 AM CDT, 5 hours 45 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-141200- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1035 AM CDT (935 AM MDT) SUN SEP 13 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING NEBRASKA COUNTIES... ARTHUR BLAINE BOYD BROWN CHASE CHERRY CUSTER DEUEL FRONTIER GARDEN GARFIELD GRANT HAYES HOLT HOOKER KEITH KEYA PAHA LINCOLN LOGAN LOUP MCPHERSON PERKINS ROCK SHERIDAN THOMAS WHEELER ...STORM SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY IN WESTERN AND NORTH CENTRAL NEBRASKA THROUGH TONIGHT... A WEAK FRONT COMBINED WITH AN UPPER LEVEL SYSTEM WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS IN NORTH CENTRAL AND WESTERN NEBRASKA THE REST OF TODAY AND TONIGHT. HOWEVER...WITH COOLER TEMPERATURES AND ONLY MARGINAL INSTABILITY...THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. BOWMAN
Nearby
Severe Thunderstorm Warnings in Nebraska, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.